My doctor started me suboxone the monday before last. He told me to take half of an 8mg strip twice a day. However I found i only neded half a strip a day to be fine, and I kept going down because I didnt want to be using alot, and found that 1/4 of a strip is enough to get me through the day. I dont know how to jump from 1/4 of the strip to nothing because when I try, I get this really uncomfortable feeling in my legs and arms and feel like I have to stretch and move, but it comes back within seconds. Anyone else ever experienced this who has any advice?
First let me say that Suboxone is a medications that you should be on at least 3 to 6 months for the brain to "heal" from the opiate abuse. So I would stay on the minimal dose for a while longer. The Suboxone stays in your system for 3 to 5 days so you shouldn't really be feeling anything from the Suboxone withdrawal until at least 3 days. When you stop the Suboxne you may be experiencing withdrawals from the previous opiate depending on what it was since you haven't been on the Subxone long.
You can read the profile of a lady named Pattishan61. Her profile discusses her taper off Suboxone and how long it took. Hope this helps some.
Hello Stagenka, and thank you Laurie, for that warm introduction. Laurie is right, the subs needs time to heal the brain. My opinion is that each person is each person may need to be on it for a different amount of time. One of the things to consider is whether you have stopped truly craving opiates, or merely are NOT craving because the subs are stopping the cravings. You need to be past cravings for sure, and there may also ( read more than likely) emotional issues that made the opiate dependence worse and could possibly trigger a relapse, so, make sure you do some addiction therapy. There is no true way to see how damaged the neurotransmitters and opiate receptors are in the brain, unless you are a neurologist with a brain scan machine, so each person has no way of knowing exactly how long the subs treatment may take to heal their brain.
This is where I am not quite in agreement with Laurie's Doctor, I do agree with everything Laurie says, the disagreement is with the doctor saying subs should be used only for 3 to 6 months, that is a very finite time frame and it might not work for everyone. That may keep you from having to taper off slowly, or it may be the time that it takes to heal the neurotransmitters and receptor sites, but not the emotional issues or cravings, and therein is my problem. If the cravings creep back up, old triggers rear their ugly head, or a person has an accident or surgery where they would physically need an opiate, they are likely going to relapse. That being said, the feeling you are getting in your legs is called RLS or restless leg syndrome and it is a symptoms of withdrawal, tho, this could be from your previous opiate use ( and likely is, not from your brief time on subs) and should not be from the subs yet. I took it for about a year before I even knew that a person was ever supposed to come off of it, I tapered off slow and was fine, completely and had no real problems. It took me about a year and a half to go from 12 to 20 mgs of subs down to 48 hours between .25 mgs, which is slow, but it did work, and I had no withdrawal. Don't let fear of becoming dependent on suboxone keep you from taking it long enough to heal both the brain, and the addictive behavior. Laurie is right, you likely have not been on it long enough to heal your brain or break those old patterns, or heal the emotional side of things, so, if you aren't seeing the therapist yet, make an appointment now to get that. It adds much needed support and the therapist along with your doctor should be able to help determine when you should start thinking about tapering off. Your doctor should be able to help with the schedule, the therapist should be able to tell you when it is time. I did list in my profile story how I was physically able to tell I was ready. Getting off is a process of lowering and then stabilizing, my profile has alot of observations I had on the taper schedule. You should probably stay at the 2 mgs it sounds like you are on fight now until you can see the doctor and let him/her know you are interested in how long he/she feels it may take until you are ready. Thank you again Laurie, and welcome Stageka, to the site and support group. Pattishan61
Hi stagenka,what your describing sure sounds like a withdrawl symptom. Your probably afraid to tell your doc what your actually taking but the fact is that your doc has a plan for you and your progress, and symptoms are going to dictate what he recommends for you-so not being honest could really throw a wrench in the works. If i was you i would tell him exactly what your taking, and exactly what your symptoms are and not worry about anything but getting the help. If your on 1 plan, and hes on another,your not going to get the most out of your treatment, not to mention you might get yourself in deeper by making mistakes that cause setbacks or complications. If you have concerns, tell the doc and hopefully they get worked out where your comfortable, and still get the most out of your treatment. Im new to this too, but i do know its a process and the best results are gonna come from sticking to a plan.
Your doing great if you are only taking 1/4 of a strip!! especially if you have only been on them for 2 weeks... as far as your your other symtom's it sound's like RLS or "restless leg syndrome"... have your family Dr. look into this, he/she may prescribe you Requip or Ropinal 1-2mg. per day... and take this and all med.s as prescribed!!! I hope this help's you... and it sound's like you've just about got that monkey off your back, try to go as long as you can without taking any and see what happen's-time yourself, and try this at least once a week trying each time to increase the time in between!!!
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Oct 2009 • 1 answer
Posted 12 Sep 2010 • 5 answers
Posted 23 Oct 2010 • 5 answers
Posted 18 Mar 2011 • 3 answers
Posted 9 May 2012 • 5 answers